MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; HIP ACETABULAR CUP
Catalog Number 121722048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Marathon insert loosening, pain and squeaking.This is the second revision of the linner, the first revision was 1 year before (10 months after the fist implantation).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary marathon insert loosening, pain and squeaking.This is the second revision of the linner, the first revision was 1 year before (10 months after the fist implantation) the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the pinnacle sector ii cup 48mm has signs of organic material at the outer surface.Additionally, signs of metal wear were observed at the articulating surface most likely caused by being in contact with the femoral head.Based on this finding and the observations of the returned liner it is reasonable to conclude that a disassociation event occurred between the liner and the acetabular cup.Therefore due to observed unintended interaction between the cup and the femoral head it is reasonable to conclude that the audible sound will be present.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the pinnacle sector ii cup 48mm is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 48mm product code: 121722048 lot number: 3700481 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 48mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 48mm product code: 121722048 lot number: 3700481 and no non-conformances or manufacturing irregularities were identified.Device history batch null device history review a manufacturing record evaluation was performed for the finished device product description: pinnacle sector ii cup 48mm product code: 121722048 lot number: 3700481 and no non-conformances or manufacturing irregularities were identified.

Brand Name
PINNACLE SECTOR II CUP 48MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20189053
Report Number1818910-2024-19176
Device Sequence Number7002714
Product Code LPH
UDI-Device Identifier10603295009801
UDI-Public(01)10603295009801(17)311231(10)3700481
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121722048
Device Lot Number3700481
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/15/2024
11/05/2024
11/25/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/17/2024
11/11/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 28IDX48OD.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight95 KG